Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 451, NWS Jackson, MS

November 30, 2016Adams County, Franklin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 30, 2016, 1:37 AM CST for Adams County, Franklin County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2016, 1:37 AM CST (07:37 UTC)
Expired
Nov 30, 2016, 2:30 AM CST
In force
53 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, MS, Franklin County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 8:50 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1191 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
3.5
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted.

662 
WUUS54 KJAN 300737
SVRJAN
MSC001-037-300830-
/O.NEW.KJAN.SV.W.0451.161130T0737Z-161130T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
137 AM CST WED NOV 30 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTHWESTERN MISSISSIPPI...
  SOUTHEASTERN ADAMS COUNTY IN SOUTHWESTERN MISSISSIPPI...

* UNTIL 230 AM CST

* AT 137 AM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
  DOLOROSA...OR 15 MILES SOUTH OF NATCHEZ...MOVING NORTHEAST AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSTON AROUND 145 AM CST. 
  GARDEN CITY AROUND 150 AM CST. 
  HAMBURG AROUND 200 AM CST. 
  KIRBY AROUND 205 AM CST. 
  BUDE AROUND 210 AM CST. 
  NEW HOPE AROUND 215 AM CST. 
  MCCALL CREEK AROUND 220 AM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ROXIE
AND MEADVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH CENTRAL
AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3137 9144 3161 9113 3161 9063 3150 9063
      3134 9101 3135 9101 3133 9105 3134 9107
      3133 9107 3132 9112 3135 9115 3137 9122
      3137 9127 3131 9143
TIME...MOT...LOC 0737Z 240DEG 49KT 3132 9134 

HAIL...1.00IN
WIND...60MPH
 
$$

BYB
1 follow-up statement
493 
WWUS54 KJAN 300800
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
200 AM CST WED NOV 30 2016

MSC001-300809-
/O.CAN.KJAN.SV.W.0451.000000T0000Z-161130T0830Z/
ADAMS MS-
200 AM CST WED NOV 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH CENTRAL
AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3133 9113 3146 9116 3155 9115 3161 9099
      3161 9063 3150 9063 3134 9101 3135 9101
      3133 9105 3134 9107 3133 9107 3132 9111
TIME...MOT...LOC 0759Z 244DEG 39KT 3142 9109 

$$

MSC037-300830-
/O.CON.KJAN.SV.W.0451.000000T0000Z-161130T0830Z/
FRANKLIN MS-
200 AM CST WED NOV 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CST
FOR FRANKLIN COUNTY...

AT 159 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GARDEN CITY...
OR 19 MILES SOUTHEAST OF NATCHEZ...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  KIRBY AROUND 210 AM CST. 
  BUDE AROUND 220 AM CST. 
  NEW HOPE AROUND 225 AM CST. 
  MCCALL CREEK AROUND 230 AM CST. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MEADVILLE AND ROXIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR SOUTH CENTRAL
AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3133 9113 3146 9116 3155 9115 3161 9099
      3161 9063 3150 9063 3134 9101 3135 9101
      3133 9105 3134 9107 3133 9107 3132 9111
TIME...MOT...LOC 0759Z 244DEG 39KT 3142 9109 

HAIL...0.88IN
WIND...60MPH
 
$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 12:28 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Nov 30, 12:28 AM CST, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1228 AM CST Wed Nov 30 2016

.UPDATE...
Updated for Aviation discussion. Also have begun to trim the
northwestern edge of Tornado Watch 508 as the line of storms moves
eastward.

&&

.AVIATION...
For the 06Z TAFs...Main concern through the next few hours is a line
of showers and thunderstorms moving southeast through the forecast
area. TAFs have timing of highest confidence for impacts to each
site. Severe wind gusts will be possible with the strongest storms,
but gusty winds to around 25 kts should prevail as storms pass.
Mainly MVFR ceilings expected near the thunderstorms, with a return
to VFR conditions at all sites by 14Z. /NF/

&&

.PREV DISCUSSION... /issued 905 PM CST Tue Nov 29 2016/

..SEVERE WEATHER ONGOING INTO EARLY WEDNESDAY...

UPDATE...
Updated for evening discussion.

DISCUSSION...
Modest atmospheric ascent in an unstable and highly sheared air mass
has lead to a rash of supercell thunderstorms across the
northern/northwest half of the forecast area since early to mid
afternoon. Most of the cells have been following a path parallel to,
and along or a little north, of a diagnosed warm front slowly
lifting north through the region throughout the course of the day.
Model analysis in northern zones is not assessing much surface-based
instability yet most unstable CAPE values are generally well in
excess of 1000 j/kg and many cells near the warm front have been
able to work through any surface based convective inhibition to
generate strong low level circulations and at least a few tornadoes.

This persistent and troubling setup is expected to evolve over the
next several hours as the upper level shortwave to our west starts
to move in and generate more lift. While this happens convergence
around 850 mb (and running a little ahead of the actual surface
front) should work to begin consolidating thunderstorms in our
western half of zones into more a squall line. This squall line will
eventually work its way through the entire forecast area through
early Wednesday morning and potential for severe storms may not
entirely exit the far southeast zones (I-59 corridor) until 5 or 6
am, although hopefully a tad earlier. A transition to predominant
squall line mode will take several hours, but even after this
transition is complete at least a few supercells will still be
possible ahead of linear convection until very late tonight. Of
course supercells will have the highest potential for significant
severe weather and tornadoes but the the anticipated squall line
will still be capable of damaging wind gusts and embedded tornadoes.

Finally, expect showers and a few embedded thunderstorms to trail in
the wake of the main storms by several hours with clearing and
drying ever so gradually taking place late tonight through midday
tomorrow from west to east. /BB/

Prior discussion below:

Tonight through Wednesday...Latest satellite imagery showed a closed
upper low over Western MN. Strong southwest flow continued across the
region around the closed feature. This feature was associated with a
130 plus knot upper jet. On the surface a warm front was pushing
north bringing in a moist unstable airmass in strong low level
southerly flow in response to the developing storm system. A cold
front was located across the Southern Plains. Area radars were
picking up some isolated severe storms across the CWA with a tornado
watch in effect until 9 pm. For late this afternoon into tonight deep
strong shear, 300-400 effective helicity, and instability will
continue to increase across the region which will favor the
development of severe storms with some tornadoes possible. Latest CAM
guidance shows some isolated severe storms for this afternoon and a
broken QLCS for tonight along the cold front. A better severe risk
develops for tonight as a 40-50 knot low level jet and 0-6 km shear
60-70 knots develops. This will help to support a risk of tornadoes
across the CWA during the overnight hours. Timing across the region
will be tough to pin down due to the large window of severe weather
time from now to 4 am. With the strong low level shear in place a one
or two strong tornadoes may be possible. SPC has put some of our
northern counties for a moderate risk of severe with the strong
tornado potential. With the possibility of nighttime
tornadoes,residents are urged to have an emergency plan in place
should Watches or Warnings be issued for their location. This will be
aided by a strong shortwave moving through the Southern Plains. The
models shows a broken line moving ahead of the front across the
region for tonight. The line will be generally parallel to deep layer
flow, which will promote the linear mode of the broken line. So the
primary risks for tonight will be tornadoes, damaging winds, and
quarter sized hail. The line is expected to move out of the CWA by 4
am. QPF totals of 1 to 2 inches across eastern portions of the
forecast area indicate a marginal threat for flooding, but recent
long-term dry conditions in those areas should limit the overall
threat for flash flooding tonight. Heavy rainfall could still produce
localized flooding in low areas. In the wake of the front the rains
will exit the region by Wednesday afternoon. High pressure will build
into the region from the west during the afternoon.

As far as temps are concern lows tonight will be in the upper 40s
northwest to the lower 60s southeast. Highs for Wednesday will range
from the upper 50s northwest to the upper 60s southeast./17/

Wednesday night through next Monday....Slightly cooler drier
conditions will exist across the region behind the front Wednesday
night through Friday, as surface high pressure builds into the
forecast area and quasi-zonal flow sets up over the region.
Temperatures will be a little closer to normal through Friday as
highs range from the upper 50s and lower 60s, and overnight lows dip
back into the 30s.

Models continue to generally agree with another slug of moisture and
rain filtering into the ArkLaMiss by mid-weekend as a low pressure
system develops along the Texas Coast/Gulf of Mexico, and shifts
east northeast towards the north central gulf coast. This moisture
will overspread the forecast area late Saturday into Sunday. There
does remain some timing differences between the ECMWF, GFS, and
Canadian with regard to this system.  With this said, we should
maintain a cool rain late Saturday through at least early Monday as
temperatures during this time period will generally range from the
mid 50s to lower 60s for highs, and lows each night fall into the
middle 40s. /19/

AVIATION...
00Z TAF discussion

Thunderstorms, severe weather, and sub-VFR flight cats will be a
hindrance to aviation operations through the remainder of the night
and until late morning to midday tomorrow. Severe thunderstorm
threat will gradually wane from west to east from late tonight
through 5 to 7 AM tomorrow from west to east. All VFR conditions
should again dominate by tomorrow afternoon with surface winds from
the west northwest and occasionally gusting over 25 mph, especially
at GWO/GLH. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       57  63  35  60 /  79  23   1   0
Meridian      62  66  35  61 /  84  79   2   0
Vicksburg     52  62  33  61 /  81   9   0   0
Hattiesburg   66  69  37  63 /  64  83   2   0
Natchez       54  63  36  59 /  85  12   0   0
Greenville    47  59  34  58 /  81   4   0   0
Greenwood     51  60  33  58 /  93   9   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

BB/19/NF
Hazardous weather outlook, Nov 29, 2:11 PM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST TUE NOV 29 2016

ARZ074-MSZ018-302015-
ASHLEY-BOLIVAR-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH LATE
TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE MAIN
HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED
HAIL...AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

ARZ075-302015-
CHICOT-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS LATE THIS AFTERNOON THROUGH
LATE TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE
MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER
SIZED HAIL...AND A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT
ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-015-016-023>026-MSZ025>051-053>057-059>065-072-302015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 7 PM TUESDAY THROUGH 2 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ019-052-058-066-073-074-302015-
SUNFLOWER-LAUDERDALE-CLARKE-JONES-LAMAR-FORREST-
211 PM CST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TORNADOES
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE
THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST
CHANCES PRIMARILY FROM 10 PM TUESDAY THROUGH 4 AM WEDNESDAY. THE MAIN
HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND
GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE*.GIF)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Nov 29, 11:44 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1144 PM CST TUE NOV 29 2016

MSZ032-037-300615-
ATTALA MS-CHOCTAW MS-
1144 PM CST TUE NOV 29 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ATTALA AND CENTRAL
CHOCTAW COUNTIES UNTIL 1215 AM CST...

AT 1144 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
11 MILES SOUTHEAST OF POPLAR CREEK...OR 16 MILES NORTHEAST OF
KOSCIUSKO... MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ACKERMAN...CHESTER...WEIR...FRENCH CAMP AND MCCOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR NORTH
CENTRAL...EAST CENTRAL AND CENTRAL MISSISSIPPI.

LAT...LON 3331 8909 3329 8909 3328 8911 3326 8911
      3313 8944 3328 8949 3329 8945 3331 8945
      3349 8926
TIME...MOT...LOC 0544Z 232DEG 36KT 3324 8941

DL
Local storm report, Nov 30, 12:22 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1222 AM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     HAIL             BOLTON                  32.35N 90.46W
11/30/2016  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            DIME SIZE HAIL IN BOLTON.

&&

TW
Local storm report, Nov 30, 12:29 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1229 AM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     TSTM WND DMG     3 NNE STALLO            32.96N 89.08W
11/29/2016                   WINSTON            MS   TRAINED SPOTTER

            MULTIPLE TREES DOWN ALONG HWY 15 BETWEEN NOXAPATER AND
            THE NESHOBA/WINSTON COUNTY LINE. POSSIBLE TORNADO.

&&

TW
Special weather statement, Nov 30, 1:04 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
104 AM CST WED NOV 30 2016

LAZ026-MSZ053-059>061-300800-
CONCORDIA LA-ADAMS MS-CLAIBORNE MS-FRANKLIN MS-JEFFERSON MS-
104 AM CST WED NOV 30 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CONCORDIA PARISH...
NORTHWESTERN FRANKLIN...SOUTHWESTERN CLAIBORNE...NORTHEASTERN ADAMS
AND WESTERN JEFFERSON COUNTIES UNTIL 200 AM CST...

AT 103 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR VIDALIA...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  STANTON AROUND 115 AM CST.
  CHURCH HILL AROUND 120 AM CST.
  ALCORN AROUND 135 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR NORTHEASTERN
LOUISIANA...AND SOUTHWESTERN MISSISSIPPI.

LAT...LON 3176 9141 3175 9138 3173 9138 3175 9135
      3175 9127 3176 9126 3177 9128 3176 9136
      3179 9136 3184 9129 3182 9129 3181 9126
      3183 9124 3186 9127 3199 9108 3155 9106
      3148 9142 3170 9149
TIME...MOT...LOC 0703Z 233DEG 41KT 3161 9141

22
Special weather statement, Nov 30, 1:17 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
117 AM CST WED NOV 30 2016

MSZ043-044-048>050-300815-
LEAKE MS-MADISON MS-HINDS MS-RANKIN MS-SCOTT MS-
117 AM CST WED NOV 30 2016

...A LINE OF STRONG THUNDERSTORM WILL AFFECT WESTERN
LEAKE...RANKIN...NORTHWESTERN SCOTT...SOUTHEASTERN MADISON AND
SOUTHEASTERN HINDS COUNTIES UNTIL 215 AM CST...

AT 116 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SHARON TO NEAR DRY GROVE.
MOVEMENT WAS NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  SHARON AROUND 120 AM CST.
  TERRY AND FARMHAVEN AROUND 125 AM CST.
  JACKSON AND BYRAM AROUND 130 AM CST.
  RICHLAND AROUND 140 AM CST.
  PEARL...FLOWOOD AND CARTHAGE AROUND 145 AM CST.
  RIDGELAND...BRANDON AND SINGLETON AROUND 150 AM CST.
  RENFROE AROUND 155 AM CST.
  FANNIN AROUND 200 AM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST FOR CENTRAL
MISSISSIPPI.

LAT...LON 3207 9005 3205 9059 3269 8994 3293 8946
      3293 8935
TIME...MOT...LOC 0716Z 240DEG 46KT 3266 8995 3213 9049

BYB
Local storm report, Nov 30, 1:19 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
119 AM CST WED NOV 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     TSTM WND DMG     BROOKSVILLE             33.23N 88.58W
11/30/2016                   NOXUBEE            MS   EMERGENCY MNGR

            LARGE HIGHWAY SIGN BROKEN OFF JUST NORTH OF THE SHELL
            STATION ON US 45.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:16 PM CSTTornado Warning Tornado observedJANClay8 min
Nov 29, 6:18 PM CSTSevere Thunderstorm WarningJANAttala, Leake27 min
Nov 29, 6:18 PM CSTTornado WarningJANLowndes, Noxubee42 min
Nov 29, 6:38 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo52 min
Nov 29, 6:43 PM CSTSevere Thunderstorm WarningJANChoctaw, Winston47 min
Nov 29, 7:10 PM CSTTornado WarningJANNoxubee, Winston50 min
Nov 29, 7:42 PM CSTTornado WarningJANLowndes, Noxubee, Oktibbeha48 min
Nov 29, 8:18 PM CSTTornado Warning Tornado observedJANLowndes22 min
Nov 29, 8:35 PM CSTTornado WarningJANHolmes, Yazoo45 min
Nov 29, 8:42 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren63 min
Nov 29, 9:05 PM CSTSpecial Weather StatementJANSharkey40 min
Nov 29, 9:13 PM CSTTornado WarningJANAttala47 min
Nov 29, 9:14 PM CSTTornado WarningJANIssaquena, Sharkey, Warren, Yazoo61 min
Nov 29, 9:49 PM CSTSevere Thunderstorm WarningJANChoctaw41 min
Nov 29, 9:55 PM CSTTornado WarningJANClaiborne, Jefferson41 min
Nov 29, 9:58 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys47 min
Nov 29, 10:02 PM CSTSevere Thunderstorm WarningJANYazoo39 min
Nov 29, 10:27 PM CSTSpecial Weather StatementJANClay, Oktibbeha33 min
Nov 29, 10:33 PM CSTSevere Thunderstorm WarningJANCarroll, Montgomery19 min
Nov 29, 10:54 PM CSTSevere Thunderstorm WarningJANClay21 min
Nov 29, 10:56 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba49 min
Nov 29, 11:35 PM CSTTornado WarningJANNeshoba, Winston40 min
Nov 29, 11:44 PM CSTSpecial Weather StatementJANChoctaw31 min
Nov 29, 11:45 PM CSTSevere Thunderstorm WarningJANHinds60 min
Nov 30, 12:00 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott26 min
Nov 30, 12:09 AM CSTTornado WarningJANLowndes, Noxubee, Winston51 min
Nov 30, 12:43 AM CSTSevere Thunderstorm WarningJANCopiah19 min
Nov 30, 12:53 AM CSTTornado WarningJANLowndes, Noxubee10 min
Nov 30, 1:04 AM CSTSpecial Weather StatementJANJefferson56 min
Nov 30, 1:17 AM CSTSpecial Weather StatementJANLeake, Rankin58 min
Nov 30, 2:13 AM CSTSpecial Weather StatementJANCopiah47 min
Nov 30, 2:47 AM CSTSpecial Weather StatementJANLincoln43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.